TITLE

A UNIFORM NUMERICAL METHOD FOR A BOUNDARY-SHOCK PROBLEM

AUTHOR(S)
Vulanović, Relja
PUB. DATE
May 2010
SOURCE
International Journal of Numerical Analysis & Modeling;2010, Vol. 7 Issue 3, p567
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
A singularly perturbed quasilinear boundary-value problem is considered in the case when its solution has a boundary shock. The problem is discretized by an upwind finite-difference scheme on a mesh of Shishkin type. It is proved that this numerical method has pointwise accuracy of almost first order, which is uniform in the perturbation parameter.
ACCESSION #
51010433

 

Related Articles

  • Continuous and discrete parabolic operators and their qualitative properties. FARAG�, ISTV�N; HORV�TH, R�BERT // IMA Journal of Numerical Analysis;Jul2009, Vol. 29 Issue 3, p606 

    The basic requirement of numerical methods is convergence. However, from the practical point of view, it is generally not sufficient to construct convergent numerical methods for the solutions of partial differential equations. The qualitative adequateness of the methods is also an issue. The...

  • Uniform Pointwise Convergence of Difference Schemes for Convection-Diffusion Problems on Layer-Adapted Meshes. Kopteva, N. // Computing;2001, Vol. 66 Issue 2, p179 

    We consider two convection-diffusion boundary value problems in conservative form: for an ordinary differential equation and for a parabolic equation. Both the problems are discretized using a four-point second-order upwind space difference operator on arbitrary and layer-adapted space meshes....

  • A ROBUST FINITE DIFFERENCE METHOD FOR A SINGULARLY PERTURBED DEGENERATE PARABOLIC PROBLEM, PART I. Viscor, Martin; Stynes, Martin // International Journal of Numerical Analysis & Modeling;2010, Vol. 7 Issue 3, p549 

    A singularly perturbed degenerate parabolic problem in one space dimension is considered. Bounds on derivatives of the solution are proved; these bounds depend on the two data parameters that determine how singularly perturbed and how degenerate the problem is. A tensor product mesh is...

  • B-Spline Collocation Method for Nonlinear Singularly-Perturbed Two-Point Boundary-Value Problems. Rao, S. C. S.; Kumar, M. // Journal of Optimization Theory & Applications;Jul2007, Vol. 134 Issue 1, p91 

    A B-spline collocation method is presented for nonlinear singularlyperturbed boundary-value problems with mixed boundary conditions. The quasilinearization technique is used to linearize the original nonlinear singular perturbation problem into a sequence of linear singular perturbation...

  • Two-Point Problems for Third-Order Ordinary Differential Equations. Klokov, Yu. A. // Differential Equations;Apr2003, Vol. 39 Issue 4, p596 

    Provides solutions for two-point problems for third-order ordinary differential equations. Formula for the validity of the lemma which satisfies the suggested equation; Presentation of the auxiliary equations; Equation for satisfying the boundary conditions and inequalities.

  • Multiscale Particle Method in Solving Partial Differential Equations. Francomano, Elisa; Tortorici, Adele; Toscano, Elena; Ala, Guido // AIP Conference Proceedings;9/6/2007, Vol. 936 Issue 1, p230 

    A novel approach to meshfree particle methods based on multiresolution analysis is presented. The aim is to obtain numerical solutions for partial differential equations by avoiding the mesh generation and by employing a set of particles arbitrarily placed in problem domain. The elimination of...

  • AN ALMOST SECOND ORDER FEM FOR A WEAKLY COUPLED SYSTEM OF TWO SINGULARLY PERTURBED DIFFERENTIAL EQUATIONS OF REACTION-DIFFUSION TYPE WITH DISCONTINUOUS SOURCE TERM. Babu, A. Ramesh; Ramanujam, N. // Neural, Parallel & Scientific Computations;Jun2009, Vol. 17 Issue 2, p147 

    The article provides information on a research about a Boundary Value Problem (BVP) for a system of reaction-diffusion type differential equations. It states that BVP solutions show boundary and interior layers. It also presents a numerical method derived from finite element method on Shishkin...

  • Monge-Kantorovich Approach for Grid Generation. Sulman, Mohamed; Williams, J. F.; Russell, Robert D. // AIP Conference Proceedings;9/9/2009, Vol. 1168 Issue 1, p25 

    We present two higher dimensional adaptive grid methods which are based on solving the L2 Monge-Kantorovich problem (MKP). The first method involves computing a steady state solution to a parabolic Monge-Ampère equation. For the second method, the mesh velocity is determined by solving the L2...

  • UNIFORM CONVERGENCE OF MONOTONE DIFFERENCE SCHEME FOR A SINGULARLY PERTURBED THIRD-ORDER CONVECTION-DIFFUSION EQUATION. Zhongdi Cen // Neural, Parallel & Scientific Computations;Jun2009, Vol. 17 Issue 2, p123 

    The article presents a study on the numerical methods for a singularly perturbed third-order convection-diffusion problem. It aims to demonstrate an application of a priori estimates of the solutions of discrete problems to examine the accuracy of finite difference schemes in the discrete...

Share

Read the Article

Courtesy of THE LIBRARY OF VIRGINIA

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics